Jump to content

RedSunset: Anhedonia and depression. What do i do now?


RedSunset

Recommended Posts

Hi Everyone.

 

I am obviously new to this forum, and this is also my very first post on any forum on the internet, so it will be very interesting for me.

 

I have suffered with bouts of depression for a long time, but they have gotten worse over the years. I don't think the anti-depressants have helped me at all.

 

At the start of this year i decided i had enough of being on medication, i had been on fluoxetine for a period of 3.5 years, and had steadily deteriorated over that time. It changed me profoundly, i became more depressed, more agressive in my arrogance which affected my relationships, i put on weight even though i eat very healthily, i lacked the ability to get pleasure from many things, and said no, more and more to other people as i new i would not enjoy the activities suggested.

 

As i had been on antidepressants twice before, i new the gp prescribed way of come off them and in my arrogance, did it without the aid of my gp. Through my history with gp's i had a different one every time due to staff turnover at my local surgery, this did not help me, and i feel i did not receive the support i needed, i was never once advised about the dangers of long term usage, and was fobbed off whenever i suggested any of my side effects were due to the medication. So, having only just found this forum, i can see that i may have tapered my medication in much too short a time. At that particular time i was going through a rough patch anyway, so couldn't clearly see how good or bad i was doing at each reduction in dosage.

 

Over this year my depression has become worse than i have ever experienced, and i also am suffering from severe anhedonia. Inability to make decisions has been a major problem, and also believing that what i had was not what i wanted, and that i wanted something else has been a problem, as when i get that other thing, it is not what i imagined it to be.

 

Subsequently, i have lost my beautiful, amazing long term partner through it. I struggle to spend time with anyone, as i don't feel anything while with them. I was working on a house renovation with my partners support, and now i am truly on my own trying to work everyday through the tears.

 

So i have a few questions that if anyone would care to give any input/advice on it would be most appreciated.

 

My last dosage was early april this year, now bearing in mind i tapered so quickly, would i benefit from going back on the meds and tapering more slowly, or as i have been free of the meds for 7/8 months, should i just ride it out hoping that things will improve soon?

 

As my current situation is feelings of great loss, and loneliness, are the daily bouts of crying etc. (Which i know are normal reactions) an indication that i am starting to feel things again, and my anhedonia is lifting, or could i still be feeling this way while still being anhedonic in general?

 

Over this year i have been fluctuating between bouts of severe depression and bouts of severe anhedonia, is this normal?

 

Have people experienced anhedonia while on medication, as i believe during the last year and half of being on the meds i have been anhedonic? This is evidenced by that fact that my father was diagnosed with cancer during that time (he has thankfully recovered fully) and i felt very little. I obviously wanted him to live longer because i love him dearly, but i experienced no worry, and actually felt irritable at times that there was extra help required of myself, in terms of taking him to the hospital etc. When i realised i was so apathetic about the situation i felt disgusted with myself obviously.

 

I realise this is a relatively long post, but as it is my first ever post, i am not sure how to do this type of thing, and the protocols required. I have read the posting advice, but if the moderators feel there is too much or too little, or other information required please let me know and i will alter the post if required.

 

This is a dreadful time for me as i see it can be for others, and the fact that i have found this site and see how others are going through similar things and some recovering, it brings me hope. Presently i feel life is very strange.

 

Thanks all.

 

 

September 2004 - July 2006 - Ecitalopram 20mg.

July 2006 - September 2006 - Tapered to nothing.

July 2008 - April 2009 - Citalopram 20mg.

April 2009 - June 2009 - Tapered to nothing.

October 2012 - Started 20mg Fluoxetine.

March 2013 - Increased to 40mg Fluoxetine.

February 2016 - April 2016 - Tapered to nothing.

Link to post
  • Moderator Emeritus

RedSunset -- Welcome to Surviving Antidepressants (SA)

Thank you for coming out of reading and into the world of posting! Thanks also for summarizing your medication history. Here's how to put that in a signature that will appear below all your posts:
Please put your withdrawal history in signature
 
As you have probably read, the symptoms that you are experiencing are probably the result of your fast taper off Prozac. For reference here are 2 topics that discuss symptoms
What is withdrawal syndrome
Glenmullen’s withdrawal symptom list

 

Reinstatement is more likely to be effective the sooner it takes place after the "last" dose.  There are people who have successfully reinstated long after the optimal window of 1day - 12 weeks after last dose -- some as long as 6 or 12 months after discontinuing.  Because there is a risk that a person's CNS (central nervous system) may have become very sensitive and won't tolerate a reinstatement, we suggest testing with a very small dose. Please read this topic for more details:

About reinstating and stabilizing to reduce withdrawal symptoms

 

After having read that, please come back here with your questions.  Please do not reinstate just yet. Let us know if you would like to reinstate Prozac. We'll have a closer read of your situation, probably ask a few questions and then suggest a dose for you to consider. The decision is, as always, yours.

 

In case you haven't read this one yet, here's the link:
Tips for tapering off Prozac (fluoxetine)
 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post
  • 1 year later...

RS any update?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy